Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Blacksburg, VA

October 3, 2015Stokes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Oct 3, 2015, 5:58 AM EDT for Stokes County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 3, 2015, 5:58 AM EDT (09:58 UTC)
Expired
Oct 3, 2015, 12:00 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Stokes County, NC

The radar

The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 7:20 AM EDTFLASH FLOOD2 Nnw King, NC911 CALL CENTER REPORTS GOFF ROAD WAS BRIEFLY CLOSED DUE TO FLASH FLOODING...CAUSED BY A BRIEF RISE OF DANBURY CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
868 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WGUS51 KRNK 030958
FFWRNK
NCC169-031600-
/O.NEW.KRNK.FF.W.0026.151003T0958Z-151003T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 AM EDT SAT OCT 3 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL NOON EDT SATURDAY

* AT 554 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS REPEATEDLY 
  TRACKED ACROSS WESTERN STOKES COUNTY FROM SOUTH TO NORTH DURING 
  THE PAST HOUR. FROM 1 TO 1.5 INCHES OF RAIN HAS FALLEN IN THE 
  WARNED AREA DURING THE PAST 1 TO 2 HOURS. THE GROUND IN THE REGION 
  IS COMPLETELY SATURATED FROM UP TO 5 INCHES OF RAINFALL DURING THE 
  PAST WEEK.  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  FRANCISCO... KING... COLLINSTOWN... PINNACLE... AND HANGING ROCK 
  STATE PARK. 

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3626 8045 3640 8045 3655 8044 3654 8023
      3626 8024

$$

RAB
2 follow-up statements
514 
WGUS71 KRNK 031128
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 AM EDT SAT OCT 3 2015

NCC169-031600-
/O.CON.KRNK.FF.W.0026.000000T0000Z-151003T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOKES NC-
728 AM EDT SAT OCT 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT SATURDAY
FOR WESTERN STOKES COUNTY...

AT 719 AM EDT...RADAR ESTIMATES THAT RAINFALL OF 1/2 TO 3/4 OF INCH 
FELL WITHIN THE WARNED AREA DURING THE PAST HOUR...WITH 1.5 TO 2 
INCHES SINCE MIDNIGHT. THIS RAIN HAS FALLEN ON TOTALLY SATURATED 
GROUND WITH 7 DAY RAINFALL AMOUNTS OF 6 TO 7 INCHES WITHIN THIS 
AREA. FLASH FLOODING REMAINS POSSIBLE WITHIN THE WARNED AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRANCISCO...
KING...
COLLINSTOWN...
PINNACLE...
AND HANGING ROCK STATE PARK. 

SMALL CREEKS AND STREAMS IN THE AREA COULD BE OUT OF THEIR BANKS 
DURING THE NEXT COUPLE OF HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3626 8045 3640 8045 3655 8044 3654 8023
      3626 8024

$$

RAB
411 
WGUS71 KRNK 031339
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 AM EDT SAT OCT 3 2015

NCC169-031348-
/O.CAN.KRNK.FF.W.0026.000000T0000Z-151003T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOKES NC-
939 AM EDT SAT OCT 3 2015

...THE FLASH FLOOD WARNING FOR WESTERN STOKES COUNTY IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3626 8045 3640 8045 3655 8044 3654 8023
      3626 8024

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 4:33 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 3, 4:33 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 AM EDT SAT OCT 3 2015

.SYNOPSIS...
COOL CANADIAN HIGH PRESSURE IS POSITIONED TO OUR NORTH AND IS
WEDGED DOWN THE EAST SIDE OF THE APPALACHIANS. AN UPPER LEVEL LOW
PRESSURE SYSTEM WAS CENTERED OVER THE SOUTHEAST STATES WITH A
STATIONARY SURFACE FRONT ALONG THE SOUTHEAST ATLANTIC COAST.
HURRICANE JOAQUIN WAS CENTERED NEAR THE BAHAMAS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 350 AM EDT SATURDAY...

AN UPPER LEVEL LOW CONTINUES TO WOBBLE OVER THE SOUTHEAST UNITED
STATES TODAY. SHORT WAVES TRACK AROUND THIS LOW WILL CONTINUE TO
PIVOT OVER THE REGION THROUGH THIS MORNING. THESE TROPICAL SHORT
WAVES WILL PRODUCE MODERATE TO HEAVY RAIN OVER THE AREA THROUGH
THIS MORNING. TO SOME POINT...STRONG SURFACE WEDGE HELPING TO
LIMIT BANDS OF HEAVY RAIN SKIRTING OVER THE AREA FOR LONG PERIODS
OF TIME. SINCE RAINFALL AMOUNTS ARE LOWER THAN EXPECTED AND
DURATION OF HEAVY RAIN HAS BEEN SHORT...WIDESPREAD FLOODING HAS
NOT MATERIALIZED. HOWEVER...WITH SATURATED GROUND AND MODERATE TO
HEAVY RAIN STILL POSSIBLE THROUGH AT LEAST THIS MORNING...WE WILL
LEAVE FLASH FLOOD WATCH AS IS. WE WILL LIKELY GET A BREAK FROM THE
WIDESPREAD RAIN THIS AFTERNOON. HOWEVER...WIND THREAT WILL REMAIN
INTO TONIGHT. MODELS ARE STILL SHOWING AN EASTERLY 50KTS JET OVER
THE FORECAST AREA. THESE STRONG WINDS ARE NOT EXPECTED TO REACH
THE SURFACE AS WEDGE INVERSION REMAIN STRONG.
HOWEVER...BREEZY/GUSTY CONDITIONS WITH SATURATED SOILS COULD
TOPPLE TREES. THEREFORE...WE WILL MAINTAIN THE CURRENT WIND
ADVISORY FOR THE AREA...EVEN THOUGH WIND SPEEDS WILL NOT REACH
CRITERIA.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 300 AM EDT SATURDAY...

WILL KEEP FLASH FLOOD WATCH ACROSS NORTHWEST NORTH CAROLINA WITH THE
UPPER LOW TRAVELING TO THE SOUTHEAST COAST. ADDITIONAL RAINFALL OVER
SATURATED SOILS MAY STILL POSED A FLOODING THREAT. THE AXIS OF
THE HEAVIEST RAIN MOST LIKELY TO REMAIN SOUTH OF THE FORECASTS
AREA BASED ON MODEL TRENDS.

HIGH PRESSURE TO OUR NORTH WILL CONTINUE THE COOL WEDGE WITH
EASTERLY FLOW. OVERRUNNING AND UPSLOPE GLIDE WILL SHOULD KEEP RAIN
POTENTIAL ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. THE HIGHEST
POPS AND QPF WILL BE ALONG THE SOUTHERN BLUE RIDGE MOUNTAINS...WITH
LOWEST ON WEST SIDE OF APPALACHIANS GIVEN DOWNSLOPE. HIGH
TEMPERATURES ON SUNDAY WILL VARY FROM THE MID 50S IN THE NORTHERN
MOUNTAINS TO THE MID 60S IN THE PIEDMONT.

ON SUNDAY NIGHT...DRIER AIR PUSHING IN FROM THE NORTHWEST. THE UPPER
LOW WILL MOVE OFFSHORE. HURRICANE JOAQUIN LIFTS NORTHWARD AND THEN
EVENTUALLY NORTHEASTWARD...REMAINING WELL OFFSHORE INTO THE OPEN
ATLANTIC. DECREASED POPS IN THE NORTHWEST...WHILE PLACING THE
HIGHEST IN THE SOUTHEAST. LOW TEMPERATURES SUNDAY NIGHT WILL VARY
FROM AROUND 50 DEGREES IN THE MOUNTAINS TO THE MID 50S IN THE
PIEDMONT.

THE UPPER LOW CONTINUE TO MOVE SOUTHEAST MONDAY...AS HIGH PRESSURE
WEAKENS AND SLIDES EASTWARD. AS THE MOISTURE AXIS TRAVELS
EAST...POPS WILL DECREASE AS THE DAY PROGRESSES. HIGH TEMPERATURES
MONDAY WILL REMAIN COOL WITH READINGS FROM THE UPPER 50S ALONG BLUE
RIDGE TO MID AND UPPER 60S IN FAR SOUTHWEST MOUNTAINS. ON MONDAY
NIGHT...THE UPPER TROUGH WILL SLIDE INTO THE ATLANTIC OCEAN. HIGH
PRESSURE WILL BUILD SOUTH FROM THE OHIO VALLEY INTO OUR AREA. LOW
TEMPERATURES MONDAY NIGHT WILL RANGE FROM THE MID 40S IN THE
MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 400 PM EDT FRIDAY...

SURFACE HIGH BUILDS IN TUESDAY THROUGH REST OF THE WEEK AS UPPER
TROUGH EXITS AND LOW AMPLITUDE UPPER RIDGE OVER THE SOUTHEAST U.S.
WITH MORE SEASONABLE TEMPERATURES RETURNING AND ALLOWING THE ENTIRE
REGION TO SLOWLY DRY OUT. HIGH TEMPS BACK IN THE 70S MOST LOCATIONS
BY WED AND THURS. NICE WEEK AHEAD.  A WEAK FRONT MAY APPROACH BY
FRIDAY WITH A VERY SMALL CHANCE OF SHWRS IN THE FAR WEST...BUT THE
STRONG SURFACE HIGH MAY KEEP THIS AT BAY UNTIL THE WEEKEND...IF IT
EVER ARRIVES.  ADDED SLIGHT CHANCE POPS TO FAR WEST FRIDAY TO HINT
AT THIS.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
AS OF 130 AM EDT SATURDAY...

DETERIORATING CONDITIONS WILL CONTINUE WITH WIDESPREAD MVFR/IFR
ANTICIPATED THROUGH MUCH OF THE UPCOMING WEEKEND. PERIODS OF
MODERATE TO HEAVY RAIN AS WELL AS AREAS OF DRIZZLE AND FOG ARE
EXPECTED THROUGH SATURDAY ASSOCIATED WITH A PERSISTENT INFLUX OF
MOISTURE FROM THE ATLANTIC OCEAN. VISIBILITIES WILL BE HIGHLY
VARIABLE PER PERIODIC BANDS OF HEAVY RAIN. CIGS ON THE OTHER HAND
SHOULD BE RELATIVELY STABLE RANGING FROM 300 FEET TO 1500 FEET AGL.

STEADIER RAIN SHOULD TAPER OFF FROM EAST TO WEST THIS MORNING
LEAVING LOW LEVEL MOISTURE TRAPPED BENEATH DRYING ALOFT. THIS MAY
RESULT IN CONTINUED PERIODS OF DRIZZLE AND LIGHT RAIN BEFORE THINGS
PERHAPS DRY OUT LATER IN THE DAY.

WINDS ALOFT...3 TO 5KFT AGL ARE RATHER STRONG...OUT OF THE EAST
NORTHEAST AT 30 TO 50 KTS. THIS WILL RESULT IN STRONG SURFACE
GUSTS...ESPCLY NEAR THE CREST OF THE BLUE RIDGE AND POINTS EAST.

MORE SCATTERED NATURE SHOWERS OR LIGHT RAIN WILL OCCUR SATURDAY
NIGHT INTO SUNDAY WITH LINGERING MVFR INCLUDING AREAS OF IFR CIGS
INTO SUNDAY NIGHT.

EXTENDED DISCUSSION...

WEAK HIGH PRESSURE LOOKS TO FINALLY BUILD IN EARLY NEXT WEEK WITH A
RETURN TO MORE IN THE WAY OF VFR CONDITIONS MONDAY AFTERNOON AND
ACROSS THE REGION TUESDAY INTO WEDNESDAY.

&&

.HYDROLOGY...
AS OF 712 PM EDT FRIDAY...

FORECAST RAINFALL (QPF) AND/OR OBSERVED AMOUNTS IN THE HYDROLOGIC
MODELS HAVE GENERALLY BEEN REDUCED OVER THE PAST TWO FORECAST CYCLES
WITH THE CONSEQUENCE BEING LOWERED RIVER STAGE FORECASTS ON ALL
THE MAJOR RIVER BASINS. STILL EXPECTING AN ADDITIONAL 1 TO 2
INCHES WITH ISOLATED HIGHER AMOUNTS ACROSS PARTS OF THE FORECAST
AREA WITH THE HEAVIEST FORECAST OVER THE UPPER NEW.

ALL POINTS ALONG THE DAN RIVER FELL BELOW FLOOD STAGE LAST NIGHT.
THIS MORNING...LEVELS ARE ON THE RISE AGAIN AS MODERATE TO HEAVY
RAIN HAVE RE-ENTER THE AREA. THE DAN RIVER IS EXPECTED TO CREST
JUST ABOVE MINOR FLOOD STAGE LATER TODAY AND INTO TONIGHT.

FORECASTS ON THE UPPER ROANOKE RIVER ABOVE SMITH MOUNTAIN LAKE
SUGGEST ONLY A RISE TO JUST ABOVE ACTION STAGE AT THE ROANOKE
GAGE WITH MAINLY QPF. DOWNSTREAM OF LEESVILLE RESERVOIR ONLY
ALTAVISTA IS INDICATED IN THE RFC GUIDANCE TO REACH MINOR FLOOD
STAGE AND AGAIN HIGHLY QPF DEPENDENT IN THE NEXT 12 HOURS. BUT
REDUCED CONFIDENCE PRECLUDES THE ISSUANCE OF A WARNING AT THIS
TIME.

FLASH FLOODING REMAINS A POSSIBILITY IN THIS EVENT...ALTHOUGH THAT
THREAT ALSO APPEARS TO BE DIMINISHED AT THIS POINT. FLASH FLOOD
GUIDANCE VALUES RANGE FROM 1.5 TO 2.5 INCHES IN THREE HOURS WHICH
COULD OCCUR IF SOME MORE PERISTENT BANDS SET UP OVER THE SAME
BASINS. THUS A FLASH FLOOD WATCH REMAINS IN EFFECT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ007-009>020-
     022>024-032>035-043>047-058-059.
     WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR VAZ011>020-022>024-
     032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ005-006.
     WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR NCZ001>006-018>020.
     FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR NCZ001>004-
     018>020.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ042>044-507-508.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...KK
LONG TERM...SK
AVIATION...PM/RCS
HYDROLOGY...PC/RCS
Hazardous weather outlook, Oct 3, 4:38 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 AM EDT SAT OCT 3 2015

NCZ005-006-VAZ044>047-058-059-040845-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
438 AM EDT SAT OCT 3 2015

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

IN ADDITION TO THE THREAT OF FLASH FLOODING TODAY...GUSTY
NORTHEAST WINDS MAY CAUSE SOME TREES TO FALL GIVEN THE SATURATED
SOILS. EVEN THOUGH THE WIND SPEEDS WILL TECHNICALLY BE A LITTLE
BELOW TYPICAL WIND ADVISORY CRITERIA. THEREFORE...SPOTTY POWER
OUTAGES ARE POSSIBLE THROUGH AT LEAST TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-040845-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-
438 AM EDT SAT OCT 3 2015

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

IN ADDITION TO THE THREAT OF FLASH FLOODING TODAY...GUSTY
NORTHEAST WINDS MAY CAUSE SOME TREES TO FALL GIVEN THE SATURATED
SOILS. EVEN THOUGH THE WIND SPEEDS WILL TECHNICALLY BE A LITTLE
BELOW TYPICAL WIND ADVISORY CRITERIA. THEREFORE...SPOTTY POWER
OUTAGES ARE POSSIBLE THROUGH AT LEAST TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ011>020-022>024-032>035-043-040845-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-
438 AM EDT SAT OCT 3 2015

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

IN ADDITION TO THE THREAT OF FLASH FLOODING TODAY...GUSTY
NORTHEAST WINDS MAY CAUSE SOME TREES TO FALL GIVEN THE SATURATED
SOILS. EVEN THOUGH THE WIND SPEEDS WILL TECHNICALLY BE A LITTLE
BELOW TYPICAL WIND ADVISORY CRITERIA. THEREFORE...SPOTTY POWER
OUTAGES ARE POSSIBLE THROUGH AT LEAST TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ010-040845-
BLAND-
438 AM EDT SAT OCT 3 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-WVZ042>044-507-508-040845-
TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
438 AM EDT SAT OCT 3 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Oct 3, 3:12 AM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 AM EDT SAT OCT 3 2015

NCZ005-006-VAZ043-044-030915-
ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-
312 AM EDT SAT OCT 3 2015

...MODERATE RAINFALL AND GUSTY WINDS THROUGH 415 AM EDT...

AN AREA OF MODERATE RAINFALL WILL SPREAD NORTHWEST THROUGH THE
REGION OVER THE NEXT COUPLE OF HOURS. RAINFALL AMOUNTS OF 1/2 TO 1
INCH CAN BE EXPECTED. THESE RAINFALL AMOUNTS WILL AGGRAVATE THE
ALREADY VERY SATURATED GROUND FROM RECENT HEAVY RAINFALL.

WHILE THIS RAINFALL IS NOT EXPECTED TO BE SUFFICIENT TO PRODUCE
FLASH FLOODING...PONDING OF WATER ON ROADWAYS CAN BE EXPECTED ALONG
WITH LOCALIZED FLOODING. NEVER DRIVE THROUGH AREAS WHERE WATER
COVERS THE ROAD. THE DANGERS OF FLOODS ARE EVEN MORE DIFFICULT TO
SEE AT NIGHT.

LAT...LON 3626 8003 3654 8003 3654 8005 3666 8006
      3670 8008 3679 8008 3682 7916 3654 7922
      3654 7914 3624 7915
TIME...MOT...LOC 0708Z 135DEG 10KT 3640 7933

RAB
Special weather statement, Oct 3, 3:47 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 AM EDT SAT OCT 3 2015

VAZ035-045>047-058-059-030930-
BUCKINGHAM-CHARLOTTE-HALIFAX-APPOMATTOX-CAMPBELL-AMHERST-
347 AM EDT SAT OCT 3 2015

...MODERATE RAINFALL AND GUSTY WINDS THROUGH 415 AM EDT...

AN AREA OF MODERATE RAINFALL WILL SPREAD NORTHWEST THROUGH THE
REGION OVER THE NEXT COUPLE OF HOURS. RAINFALL AMOUNTS AROUND 1/2
INCH CAN BE EXPECTED. THESE RAINFALL AMOUNTS WILL AGGRAVATE THE
ALREADY VERY SATURATED GROUND FROM RECENT HEAVY RAINFALL. IN
ADDITION...GUSTY WINDS COMBINED WITH THE VERY WET SOILS MAY RESULT
IN SOME DOWNED TREES.

WHILE THIS RAINFALL IS NOT EXPECTED TO BE SUFFICIENT TO PRODUCE
FLASH FLOODING...PONDING OF WATER ON ROADWAYS CAN BE EXPECTED ALONG
WITH LOCALIZED FLOODING. NEVER DRIVE THROUGH AREAS WHERE WATER
COVERS THE ROAD. THE DANGERS OF FLOODS ARE EVEN MORE DIFFICULT TO
SEE AT NIGHT.

LAT...LON 3734 7846 3740 7859 3723 7869 3708 7844
      3670 7865 3663 7855 3669 7868 3654 7873
      3654 7922 3706 7909 3714 7934 3706 7944
      3707 7944 3747 7918 3761 7944 3781 7923
      3778 7908 3754 7884 3780 7849 3769 7824
TIME...MOT...LOC 0732Z 146DEG 22KT 3699 7885

RAB
Special weather statement, Oct 3, 4:44 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 AM EDT SAT OCT 3 2015

NCZ005-006-VAZ032>035-043>046-058-059-031045-
ROCKINGHAM-CASWELL-HENRY-CHARLOTTE-HALIFAX-APPOMATTOX-PITTSYLVANIA-
CAMPBELL-PATRICK-BEDFORD-FRANKLIN-AMHERST-
444 AM EDT SAT OCT 3 2015

...MODERATE RAINFALL AND GUSTY WINDS THROUGH 645 AM EDT...

AN AREA OF MODERATE RAINFALL WILL SPREAD WEST THROUGH THE REGION
OVER THE NEXT COUPLE OF HOURS. RAINFALL AMOUNTS OF 1/2 TO 1 INCH
WILL BE POSSIBLE WITH THIS ACTIVITY. THESE RAINFALL AMOUNTS WILL
AGGRAVATE THE ALREADY VERY SATURATED GROUND FROM RECENT HEAVY
RAINFALL. IN ADDITION...WIND GUSTS UP TO 35 MPH COMBINED WITH THE
VERY WET SOILS MAY RESULT IN SOME DOWNED TREES.

WHILE THIS RAINFALL IS NOT EXPECTED TO BE SUFFICIENT TO PRODUCE
FLASH FLOODING...PONDING OF WATER ON ROADWAYS CAN BE EXPECTED ALONG
WITH LOCALIZED FLOODING. NEVER DRIVE THROUGH AREAS WHERE WATER
COVERS THE ROAD. THE DANGERS OF FLOODS ARE EVEN MORE DIFFICULT TO
SEE AT NIGHT.

LAT...LON 3670 7865 3663 7855 3669 7868 3654 7873
      3654 7914 3624 7916 3626 8003 3654 8003
      3656 8061 3666 8059 3665 8049 3695 8014
      3715 8011 3716 7992 3740 7981 3745 7959
      3781 7923 3740 7859 3720 7869 3708 7844
TIME...MOT...LOC 0842Z 159DEG 13KT 3635 7958

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 3:12 AM EDTSpecial Weather StatementRNKCaswell, Rockingham2 hr
Oct 3, 4:44 AM EDTSpecial Weather StatementRNKCaswell, Rockingham2 hr
Oct 3, 7:34 AM EDTSpecial Weather StatementRNKAlleghany, Ashe, Surry, Watauga, Wilkes, Yadkin116 min
Oct 3, 5:31 PM EDTSpecial Weather StatementRNKCaswell89 min
Oct 3, 5:34 PM EDTSpecial Weather StatementRNKAshe, Watauga, Wilkes86 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.